Thunderstorm Wind, Weld
- When
- May 7, 12:00 PM MST
- Where
- Weld County, 6 mi SE of Ft Lupton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -104.717
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 6, 2:10 PM MST, 21 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT FRI MAY 6 2005 .SHORT TERM...TDA-TNGT...FIRST WAVE OF STORMS HAS MOVED OFF THE FOOTHILLS BUT ANOTHER WAVE OR TWO OF SHOWERS AND THUNDERSTORMS COULD FOLLOW INTO THE EVENING HOURS AS THE STRONG UPPER LEVEL LOW OVER UTAH CONTINUES TO LIFT TO THE NORTHEAST WITH LOTS OF THUNDERSTORMS NOW FORMING OVER THE MOUNTAINS OF WESTERN AND SOUTHERN COLORADO. MAIN SEVERE THREAT WILL BE FAR EASTERN COUNTIES...MAINLY PHILLIPS AND SEDGEWICK WHERE DEWPOINTS ARE FLIRTING NEAR 50. STRONG WINDS APPROACHING SEVERE LEVELS ARE POSSIBLE ELSEWHERE ALONG WITH SOME STORMS PRODUCING SOME SMALL HAIL. SATURDAY SHOULD BE BREEZY BUT OTHERWISE DRY ON THE PLAINS UNTIL LATER IN THE AFTERNOON WHEN SOME COOLING ALOFT COMES ACROSS BEHIND THE TROUGH AXIS AS THE UPPER LEVEL LOW MOVES ACROSS SOUTHERN WYOMING. KEPT IT WIDELY SCT FOR NOW ON THE PLAINS BUT COULD BECOME RATHER BLUSTERY BY LATE AFTERNOON WITH INCREASING WEST WINDS. IN THE MOUNTAINS SOME THUNDERSTORMS COULD PRODUCE A QUICK FEW INCHES OF SNOW TONIGHT BUT COVERAGE SHOULD BE SCATTERED AND FLOW IS SW. HOWEVER AS TROUGH AXIS PASSES TOMORROW AFTERNOON FLOW GOES MORE WESTERLY AND WITH MOIST AIR AND COLD ADVECTION SNOW SHOWERS SHOULD INCREASE. FURTHER WRAPAROUND OCCURS BY SATURDAY NIGHT AND LONG TERM FORECASTER HAS HOISTED A WINTER STORM WATCH FOR ZONE 31. .LONG TERM...WILL ISSUE A WINTER STORM WATCH FOR ZONE 31 SATURDAY NIGHT AND SUNDAY...AS AN UPPER LOW IS EXPECTED TO MOVE FROM UT ACROSS SRN WY ON SATURDAY AND INTENSIFY IN THE NEBRASKA PANHANDLE SUNDAY NIGHT. THIS WILL PUT THE NORTHERN MOUNTAINS IN A FAVORABLE LOCATION FOR UPSLOPE SNOW. TEMPERATURES WILL NOT BE THAT COLD...BUT COLD ENOUGH FOR SNOW TO REACH THE HIGH VALLEYS ON SATURDAY NIGHT AS WELL. OROGRAPHIC SNOW MODEL YIELDS AROUND A FOOT OF SNOW IN ZONE 31 IN 12 HOURS (06Z-18Z)...3-6 INCHES IN ZONE 33...AND 1-3 INCHES IN ZONE 30. THE PROXIMITY OF THE LOW WILL ALLOW THUNDERWSTORMS TO DEVELOP IN NORTHEAST COLORADO SUNDAY. A LULL IN THE PRECIPITATION IS EXPECTED MONDAY AS THE FIRST TROUGH SHEARS INTO THE MIDWEST...AND THE NEXT TROUGH TO OUR WEST ALLOWS A FEW SHOWERS TO DEVELOP IN THE MOUNTAINS MONDAY WHILE THE PLAINS STAY SUBSIDENT AND DRY. BETWEEN STORMS THERE WILL BE A SLIGHT CHANCE OF MAINLY DIURNAL SHOWERS TUESDAY AND WEDNESDAY...THEN THE NEXT STORM WILL ALSO MOVE ACROSS WYOMING WEDNESDAY...BUT MODELS DIFFER ON EXACTLY HOW AND WHERE. WE HAVE ANOTHER POTENTIAL FOR GOOD MOUNTAIN SNOWS WEDNESDAY NIGHT AND THURSDAY...FOR NOW BOOSTED POPS TO SCATTERED AND LOWERED TEMPS A BIT. WARMING AND DRIER CONDITIONS ARE EXPECTED TO END THE WEEK. && .BOU...WINTER STORM WATCH SAT NIGHT AND SUNDAY...WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET...ZN 31. && SZOKE/RTG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1131 AM MDT SAT MAY 07 2005 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1131 AM MDT SAT MAY 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER THE MOUNTAINS...ALPINE VALLEYS AND NORTHEAST PLAINS OF COLORADO. THIS AFTERNOON THUNDERSTORMS RACING NORTHEAST ACROSS THE NORTHEAST PLAINS...MAINLY IN AREAS EAST OF THE INTERSTATE 25 CORRIDOR...WILL BE CAPABLE OF SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAINFALL. HOWEVER...ONE OR TWO THUNDERSTORMS ALONG AND EAST OF A FORT MORGAN TO KIOWA LINE MAY BECOME SEVERE...WITH LARGE DAMAGING HAIL THE MAIN THREAT. THUNDERSTORM ACTIVITY EAST OF THE MOUNTAINS SHOULD DIMINISH LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE UPPER LEVEL STORM SYSTEM SLOWLY EXITS THE AREA. THIS SAME STORM SYSTEM IS EXPECTED TO BRING SNOW...POSSIBLY HEAVY AT TIMES...ALONG WITH QUITE A BIT OF WIND BEGINNING LATE THIS AFTERNOON THROUGH AT LEAST NOON ON SUNDAY. SNOWFALL IS EXPECTED TO BE HEAVIEST OVER WEST FACING SLOPES AND AREAS ABOVE TIMBERLINE IN MOUNTAIN RANGES ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR. SNOWFALL AMOUNTS BY LATE TONIGHT MAY RANGE FROM 4 TO 9 INCHES IN THESE AREAS. FURTHERMORE WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 65 MPH MAY ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. TRAVEL INTO THE NORTHERN MOUNTAINS OF COLORADO MAY BECOME DIFFICULT OVERNIGHT DUE TO THE ANTICIPATED WINTER-LIKE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL CONTINUE OVER THE NORTHERN MOUNTAINS SUNDAY MORNING...THEN DECREASE BY THE AFTERNOON AS THE STORM SYSTEM MOVES FURTHER NORTH AND EAST OF THE AREA. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE BY MIDDAY MOTHERS DAY...WITH THE HEAVIEST AMOUNTS OVER THE MOUNTAINS OF GRAND...JACKSON AND LARIMER COUNTIES. THE PLAINS WILL SEE LESS PRECIPITATION...BUT A FEW DAILY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. ANOTHER STORM IS FORECAST TO MOVE FROM UTAH TO WYOMING WEDNESDAY AND THURSDAY...BRINGING A POTENTIAL OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ACROSS THE PLAINS. MORE SNOW IS ANTICIPATED IN THE MOUNTAINS WITH THIS NEXT STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY IN AREAS EAST OF THE INTERSTATE 25 CORRIDOR. BAKER/BARJENBRUCH
The Denver radar (KFTG), 29 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452836, 5452837, 5452838, 5452839, 5452840, 5452842, 5452841.